64953members
342169posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen

5 REPLIES 5
Highlighted
Member

Re: Tamoxifen

Hi Reallyzeb,

I'm into my 6th month on Tam and not relishing it. I think that taking a 'cancer tablet' day & daily for years makes it hard to 'move on' and forget. Plus omg, do I ache. I'm beginning to wonder if I should just stop and take the risk of lower protection, or at least test if I feel better after an hiatus of (dunno) maybe a couple of weeks. I am pretty confused -I know it 'blocks' cancer cells from getting at oestrogen, but what else is being starved? My joints I think! Mid 50's post- menopause BTW. Ankles the worst. Literally shuffling around today and wondering - Is it worth it? Or would I be sealing my fate to repeat BC. Can't say Tam makes me nauseous, but I escaped chemo. I take early evening. X Interesting your BC said OK to half your dose, possibly I'll try one half tablet per day and see if that makes a difference. X

Highlighted
Member

Re: Tamoxifen

Hi,

 

I’ve just started Tamoxifen after really bad pain on Anastrazole. I’m getting nausea and dizziness and headaches too.

 

My BCN suggested only taking it on alternate days for the first fortnight to ease me into this gradually. She’s also suggested I consider taking it at night to sleep through the worst of the nausea, but I haven’t tried that yet. 

I certainly find it a nasty treatment but still not as bad as chemo. My issue is looking at if I can cope with side effects for 10 years, not at all sure if I can.

Highlighted
Member

Re: Tamoxifen

Hi

I had stage 2 and wle in December 2017 followed by 20 radiotherapy sessions. I was on letrazole from December until August and in that time was almost a cripple with pains in my joints and my eyes were all swollen and blood shot. I stopped letrazole for a few weeks and felt normal again and it was lovely. The oncologist changed me to exemestane and I still have side effects but nothing like as severe as on letrazole. I do however feel very tired a lot of the time and while I don't think I am depressed I am not full of the joys of spring. The oncologist did say if exemestane did not suit me he would change it to tamoxifen. I just wonder if you have side effects on one tablet if they are all going to affect you. My sister in law is taking letrazole and has no side effects at all. I am seriously thinking about stopping medication and getting some quality if life back but no one seems either able or willing to give any advice on this course of action. I understand how you feel. I was diagnosed after a routine mammogram and was fine and healthy them. Even after the op I was fine it's just this medication that's doing it. Try to keep going. I will be interested to know if you'd side effects improve with time. 

Lots of hugs

Madwoman (it really is a good description of me at present)

Highlighted
Member

Re: Tamoxifen

Hello Kiki

Your story sounds much like me. I was diagnosed Jan 18 (lump found 19 Dec 17), Stage 2 4 nodes. Had my 60th birthday then I had 15 R/t sessions and refused chemo. All happy until Anastrazole.. the evil pill I call it. I did change from generic type to Arimidex about 2 months ago. It is slightly kinder, but BC nurse has suggested changing to Tamoxifen. I really don't know what to do, so glad to see your post.

Im wondering how things havee gone for you recently? Have s/e settled at all? Please let me know the honest outcome.

Keep smiling! Good luck with it all

Highlighted
Community Champion

Re: Tamoxifen

Hi Kiki,
Sorry to hear how you’ve been feeling.
It’s difficult to know what to say really, other than it’s been only 10 days & sometimes things can take a bit of time to settle.
I’m on tamox & have been ok on it, although of course, I appreciate that we can all respond differently.
Not much use really, other than to suggest to give it some time, then review it with the onc.
Just a thought, is there a ‘moving forward’ course in your area or it maybe an idea to give the helpline here a ring.
ann x
Highlighted
Member

Tamoxifen

Hi 

I was diagnosed with stage 2 cancer in left breast in January. Had a wide local excision, followed by 15 rounds of radiotherapy. I was on Letrozole for 5 months, but due to bad joint pain, my oncologist stopped it and has switched me to Tamoxifen. I’ve only been on it for 10 days, but I feel dreadful. Almost constant nausea, stomach pains and I cry at the drop of a hat. I’m just looking for reassurance, has any body else had these symptoms? I am finding the hormone therapy the worst of any treatment I’ve had so far, I feel so ugly, fat and such a different person to what I was before. I’m nearly 60 and I’m so scared all the time of it coming back, I never thought it would be so bad. I am also taking Venlafaxine, but was taking it previous to the breast cancer.

Im sorry to moan and whinge, but I feel I don’t know which way to turn at the moment and my GP is useless.